My Chronic Headache Story

headacheFor the last week I have had a huge headache. I use to get them all the time, so it’s not that big of a deal to me. But, I had been doing so good for weeks and then BAM!

 

 

So the last couple of days I have made sure to be extra hydrated. That didn’t help, except for cleaning out my ‘pipes’. Grabbed a cup of coffee, as that seems to help me sometimes. Still no. Today I took an allergy pill – nope – headache remains.

Out of frustration and no longer wanting to live with the pain and snapping at my husband, I started to think of what I had been doing differently (food, liquid, meds, sleep….).

Then I remember I started taking Calcium with Vita D. The last round of tests I had done showed I was deficient, so Dr told me an amount to take daily. I started to take it in a pill form and it upset my stomach each time, regardless if I ate or not. So, I didn’t take them very often. Yes, I know I should … I don’t want osteoporosis down the road. So I switched to the liquid and that was great except for the price. Every week I was paying $8, so I didn’t take it as often either and it was $8 every two weeks. Since we hit a small financial road block, I picked up some pills to take and vowed I would take them every day. And I have! The same amount the Dr told me to do.

I wasn’t sure if either the Calcium or the Vita D could cause a headache, my body is so picky anything is possible. On my hunt to find out, I did find that an overdose of Vita D (in a pill form — not via sun or food) could cause a headache. Ha! I got my answer. The thing is, my problem only happens in about 3% of the time. Well, I know I am a walking medical problem, so I very well could be in this 3%!

So starting tonight I am going to skip the Calcium and Vita D and see if the headache goes away. If it does, I will do only 1/2 a does of the pills and cross my fingers my body will accept that. In the back of my mind, I don’t recall the liquid form doing this to me — so I may have to give in and buy it.

For those of you that get chronic headaches and have tried the normal:

* check your eyes
* check your Rx
* check your sinuses
* stay hydrated
* rule out what you ate (nitrates in foods)
* did you skip a meal
* did you sleep enough or too much
* did you drink alcohol

You may want to start looking into the non-Rx that you take …. such as a Vitamin D (even if a headache is a rare symptom of it) and talk to your Dr about it. If necessary they will run other test to rule out so many other possibilities.

Let’s hope what I found is what is wrong. I will update later!

 

Links:

Livestong — http://www.livestrong.com/article/518855-can-taking-calcium-with-vitamin-d-cause-headaches/

 

www.GPfight.com << Our Sister Page

Advertisements

5 responses to this post.

  1. Posted by The Prattling Girl on July 30, 2014 at 12:35 pm

    I also have to take calcium supplements because I have to take PPI’s for GERD on a daily basis. The doctor mentioned that by taking them, I won’t loose so much calcium from taking PPI’s daily.

    I honestly don’t like taking the HUGE calcium tablets by swallowing, as I have Sicca Syndrome (dry mouth), so sometimes, even with medication, swallowing is a challenge.

    You might find it helpful to crush your calcium tablet within one of your foods. I usually crush mine in a blenderized soup at the second meal. There’s no after taste, and my body seem to adjust to taking calcium in food without any stomach upset. You might give that a try and see how it works for you.

    As for headaches, I get them a lot too, but I don’t know why. I have several medical problems going-on with me at once (e.g,. GP, SIcca Syndrome, poly-arthritis, Fibromyalgia, Chronic Fatigue Syndrome, Thyroid issues, Sjogrens Syndrome, etc.) so their cause could be related to anything.

    Well, take care, and let us know how your progressing with all this medical madness! 🙂

    Reply

    • Thank you for your reply. When I was taking the liquid form of calcium I was doing better (less headaches). Now that I have stopped taking the pills for awhile I have only had a couple headaches (related to allergies). It was either a higher does than I needed or maybe an additive in the pill cover. Always something to keep us guessing. Glad you found a way around your pills. It is VERY important to keep up on them when you take PPIs. I have a short article of other things PPIs deplete in your body, if your Dr doesn’t already check. 😀

      Reply

  2. Posted by Carla on November 15, 2014 at 10:59 am

    I have GP and also had a headache for months a few years back. I know this is a late response and hope your headache is better. After a lot of painful medical tests, it turned out to be a rotting, infected tooth!! Root canal and all was better! Crazy!

    Reply

  3. […] working, I didn’t take it too often.  Plus I found it to give me migraine headaches.  Click HERE for that […]

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: